Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
Question: fioricet & 5-htp interaction
|pqmunchkin - Sat Aug 21, 2010 2:51 pm||
I take fioricet frequently (1 or 2) for tension headaches and to relieve post-herpetic neuralgia from shingles (I had them over my head and neck). I worry about interactions if I start taking 5-htp for sleep & weight issues as suggested by an ND. What about melatonin and fioricet/fiorinal?
|Dr.M.jagesh kamath - Mon Aug 23, 2010 9:29 am||
Hello, I could not access any interactions for 5-HT with either acetaminophen, caffeine,butalbitol combination(Fioricet),individually or in combination. It does look like there could be a minor interaction between caffeine and melatonin.
Oral caffeine may increase the bio availability of melatonin significantly.The clinical significance for this interaction is unknown.
It is important for you to share the drug information with your doctor because in a forum like this it may not be possible to correlate all factors in giving you all the possible interactions with other drugs you may be taking too.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.